Lancaster EPrints

Renormalised perturbation theory of normal systems

Lambert, Colin and Hagston, W. E. (1981) Renormalised perturbation theory of normal systems. Journal of Physics -London- a Mathematical and General, 14 (7). pp. 1533-1542. ISSN 0305-4470

Full text not available from this repository.

Abstract

Employing an infinite hierarchy of equations for the Green functions of a many particle system in its ground state mod psi N), the well known non-relativistic, time-dependent, ground-state perturbation theory of a normal system of interacting fermions is derived, without introducing the hypothesis that mod psi N) is the adiabatic transform of a non-interacting state. This new formulation of the problem allows us to renormalise conventional perturbation theory by introducing an effective interaction Gamma and the final result is a highly summed and manifestly self-consistent perturbation expansion in powers of Gamma . The authors calculate Gamma to second order and demonstrate that many of the well known results of time-dependent perturbation theory may be obtained by choosing the simplest approximations for Gamma . The results are readily generalised to finite temperatures and the formalism provides a generalised form of Hartree-Fock theory which may have important applications in many areas of physics.

Item Type: Article
Journal or Publication Title: Journal of Physics -London- a Mathematical and General
Subjects: Q Science > QC Physics
Departments: Faculty of Science and Technology > Physics
ID Code: 58063
Deposited By: ep_importer_pure
Deposited On: 22 Oct 2012 11:58
Refereed?: Yes
Published?: Published
Last Modified: 10 Apr 2014 00:06
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/58063

Actions (login required)

View Item